MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. INFUSOMAT®; SET, ADMINISTRATION, INTRAVASCULAR

B. BRAUN MEDICAL INC. INFUSOMAT®; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 363904
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
It was reported to b.Braun medical inc.That an infusomat space intravenous (iv) pump set (material 363904, lot unknown) was being used to administer 4 grams (g) magnesium at a rate of approximately 50 milliliters per hour (ml/hr) on (b)(6) 2024.According to the complainant, the pump initially alarmed for an upstream occlusion.The prime function was used to remove air from the line and the infusion was restarted.However, an air in line alarm occurred.The prime function was used once again to successfully prime the line, but the air-in-line alarm continued to occur.At this time, the door was opened, the tubing was removed, inspected, and tapped, to observe and confirm that no air was present in the lines.The tubing was reloaded, and the infusion was restarted, but the alarm reoccurred prompting the use of a new pump set.Reportedly, the chemotherapy had to eventually be run via gravity.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample and one photograph were provided for evaluation.Upon visual inspection of the photograph, air bubbles were observed in the tubing.An upstream occlusion investigation could not be performed without a physical sample.Based on the data from the investigation, the reported defect was confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INFUSOMAT®
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer (Section G)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR  
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key20705579
Report Number2523676-2024-01035
Device Sequence Number9903821
Product Code FPA
UDI-Device Identifier04046964699054
UDI-Public(01)04046964699054
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number363904
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown